Alert archive / Georgia / Red Flag Warnings in 2008
Red Flag Warning 1, NWS Charleston, SC
NWS Charleston, SC issued this red flag warning at Feb 9, 2008, 3:18 PM EST for 8 counties in Georgia; 5 counties in South Carolina. It took effect at Feb 10, 2008, 9:00 AM EST. It was in force for 11 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 9, 2008, 3:18 PM EST (20:18 UTC)
- In effect from
- Feb 10, 2008, 9:00 AM EST
- Expired
- Feb 10, 2008, 8:05 PM EST
- In force
- 11 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 10, 1:00 PM EST | WILDFIRE | Cross, SC | THE BERKELEY COUNTY WARNING POINT REPORTED A WILDFIRE OFF OF SPRING PLAINS ROAD NEAR TROJAN ROAD. THE FIRE IS NOW UNDER CONTROL. |
| Feb 10, 1:00 PM EST | WILDFIRE | Eadytown, SC | THE BERKELEY COUNTY WARNING REPORT REPORTED A WILDFIRE OFF OF EADY LANE. THE FIRE IS NOW UNDER CONTROL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KCHS 092018 RFWCHS RED FLAG WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 318 PM EST SAT FEB 9 2008 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-100500- /O.UPG.KCHS.FW.A.0002.080210T1300Z-080211T0000Z/ /O.NEW.KCHS.FW.W.0001.080210T1400Z-080211T0200Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 318 PM EST SAT FEB 9 2008 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM EST SUNDAY FOR LOW HUMIDITY AND GUSTY WINDS ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM EST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL DEVELOP IN THE WAKE OF A COLD FRONT SUNDAY. BY SUNDAY AFTERNOON...WEST TO NORTHWEST WINDS WILL AVERAGE NEAR 20 MPH WITH GUSTS AROUND 30 MPH. THESE CRITICAL WINDS ARE EXPECTED TO COINCIDE WITH CRITICAL MINIMUM RELATIVE HUMIDITIES OF 18 TO 25 PERCENT. THESE FACTORS ALONG WITH LOW FUEL MOISTURES WILL YIELD AN INCREASED FIRE DANGER ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA SUNDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ RJB
5 follow-up statements
000 WWUS82 KCHS 100234 RFWCHS RED FLAG WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 934 PM EST SAT FEB 9 2008 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-101000- /O.CON.KCHS.FW.W.0001.080210T1400Z-080211T0200Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 934 PM EST SAT FEB 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM EST SUNDAY FOR LOW HUMIDITY AND GUSTY WINDS ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM EST SUNDAY. LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL DEVELOP IN THE WAKE OF A COLD FRONT SUNDAY. BY SUNDAY AFTERNOON...WEST TO NORTHWEST WINDS WILL AVERAGE NEAR 20 MPH WITH GUSTS AROUND 30 MPH. THESE CRITICAL WINDS ARE EXPECTED TO COINCIDE WITH CRITICAL MINIMUM RELATIVE HUMIDITIES OF 18 TO 25 PERCENT. THESE FACTORS ALONG WITH LOW FUEL MOISTURES WILL YIELD AN INCREASED FIRE DANGER ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA SUNDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS82 KCHS 100924 RFWCHS RED FLAG WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 424 AM EST SUN FEB 10 2008 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-101700- /O.CON.KCHS.FW.W.0001.080210T1400Z-080211T0200Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 424 AM EST SUN FEB 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST THIS EVENING. BY THIS AFTERNOON...WEST TO NORTHWEST WINDS WILL INCREASE TO AVERAGE AROUND 20 MPH WITH OCCASIONAL GUSTS AROUND 30 MPH ACROSS THE REGION. THESE CRITICAL WINDS ARE EXPECTED TO COINCIDE WITH CRITICAL MINIMUM RELATIVE HUMIDITIES OF 15 TO 18 PERCENT INLAND... AND 19 TO 25 PERCENT ALONG THE COAST. THESE WINDY AND DRY CONDITIONS WILL COMBINE WITH LOW FUEL MOISTURES TO ENHANCE THE FIRE DANGER ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA TODAY. THERE IS A CHANCE THAT STRONGEST WINDS WILL BYPASS SOUTHEAST GEORGIA. IF LATER GUIDANCE SUGGESTS THAT WINDS WILL REMAIN BELOW CRITICAL THRESHOLDS IN THIS AREA...THE RED FLAG WARNING MAY BE DISCONTINUED WELL BEFORE THE 9 PM EXPIRATION TIME ACROSS SOME SOUTHEAST GEORGIA COUNTIES...ESPECIALLY SOUTH OF INTERSTATE 16. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS82 KCHS 101550 RFWCHS RED FLAG WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1050 AM EST SUN FEB 10 2008 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-102200- /O.CON.KCHS.FW.W.0001.000000T0000Z-080211T0200Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1050 AM EST SUN FEB 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA... BY THIS AFTERNOON...WEST TO NORTHWEST WINDS WILL INCREASE TO AVERAGE AROUND 20 MPH WITH OCCASIONAL GUSTS AROUND 30 MPH ACROSS THE REGION. THESE CRITICAL WINDS ARE EXPECTED TO COINCIDE WITH CRITICAL MINIMUM RELATIVE HUMIDITIES OF 15 TO 18 PERCENT INLAND... AND 19 TO 25 PERCENT ALONG THE COAST. THESE WINDY AND DRY CONDITIONS WILL COMBINE WITH LOW FUEL MOISTURES TO ENHANCE THE FIRE DANGER ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA TODAY. THERE IS A CHANCE THAT STRONGEST WINDS WILL BYPASS SOUTHEAST GEORGIA. THUS...THE WARNING MAY BE CANCELLED BEFORE 9 PM ACROSS SOME SOUTHEAST GEORGIA COUNTIES...ESPECIALLY SOUTH OF INTERSTATE 16. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ RJB
000 WWUS82 KCHS 102053 RFWCHS RED FLAG WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 353 PM EST SUN FEB 10 2008 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-110200- /O.CON.KCHS.FW.W.0001.000000T0000Z-080211T0200Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 353 PM EST SUN FEB 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA... WEST TO NORTHWEST WINDS WILL CONTINUE TO AVERAGE AROUND 20 MPH WITH OCCASIONAL GUSTS AROUND 30 MPH ACROSS THE REGION...MAINLY NORTH OF INTERSTATE 16 IN SOUTHEAST GEORGIA. THESE CRITICAL WINDS WILL COMBINE WITH HUMIDITIES AROUND 15 PERCENT AND LOW FUEL MOISTURES TO ENHANCE THE FIRE DANGER ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA INTO EARLY THIS EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ RJB
000 WWUS82 KCHS 110105 RFWCHS RED FLAG WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 805 PM EST SUN FEB 10 2008 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-110215- /O.CAN.KCHS.FW.W.0001.000000T0000Z-080211T0200Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 805 PM EST SUN FEB 10 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE RED FLAG WARNING. THE FIRE DANGER ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA WILL STEADILY EASE THIS EVENING AND THROUGH THE NIGHT. WIND GUSTS HAVE DROPPED BELOW 30 MPH AND HUMIDITIES HAVE RECOVERED ABOVE 25 PERCENT... THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. RELATIVE HUMIDITY VALUES WILL ONCE AGAIN DROP BELOW CRITICAL LEVELS MONDAY...BUT WINDS WILL GENERALLY REMAIN LESS THAN 10 MPH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this red flag warning went out at Feb 9, 12:52 PM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Feb 9, 12:52 PM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1252 PM EST SAT FEB 9 2008
.SYNOPSIS...
WEAK HIGH PRESSURE WILL REMAIN OVER THE REGION TODAY. A DRY COLD
FRONT WILL MOVE THROUGH THE REGION TONIGHT...THEN A STRONGER COLD
FRONT WILL PUSH THROUGH THE REGION SUNDAY NIGHT. THEN...HIGH
PRESSURE WILL BUILD OVER THE REGION THROUGH MONDAY NIGHT. LOW
PRESSURE WILL PRODUCE INCLEMENT CONDITIONS TUESDAY INTO WEDNESDAY.
HIGH PRESSURE WILL THEN RETURN FOR LATTER HALF OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 10 AM...SATELLITE IMAGERY SHOWS SUNNY SKIES ACROSS THE AREA
WITH A FEW PATCHES OF CIRRUS...AND EVEN SOME RESIDUAL
FOG/LOW CLOUDS SW OF OUR CWA. OUTSIDE OF SOME POSSIBLE CIRRUS
STREAMING OVERHEAD TODAY...EXPECT SUNNY SKIES AND WITH DOWNSLOPE
FLOW AND A RATHER DRY AIRMASS...HIGH TEMPS WILL TOP OUT IN THE
70-74F RANGE AWAY FROM THE IMMEDIATE COAST. AS THE MIXED LAYER
DEEPENS THIS AFTERNOON...WINDS WILL GUST AROUND 25 MPH...ESPECIALLY
ACROSS SC. WILL SEND OUT UPDATED PFM...AFM AND SFT PRODUCTS AS
SOME MINOR TWEAKS WERE MADE TO THE ONGOING FORECAST BUT THE ZFP
LOOKS TO BE IN GOOD SHAPE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
AN INITIAL...DRY COLD FRONT WILL PUSH THROUGH THE REGION TONIGHT.
THIS WILL PRODUCE A SUBTLE WIND SHIFT TOWARD THE W/NW AND WILL PUSH
DRIER AIR INTO THE REGION. HOWEVER...COLD ADVECTION WILL BE
WEAK...OFFSET BY SUNSHINE/GUSTY DOWNSLOPE WINDS SUNDAY...ALLOWING
TEMPERATURES TO RECOVER INTO THE UPPER 60S TO LOWER 70S ACROSS THE
REGION...STILL ABOVE NORMAL FOR THIS TIME OF YEAR. AS THE MIXED
LAYER DEEPENS IN THE AFTERNOON...WIND GUSTS MAY OCCASIONALLY
EXCEED 30 MPH SUNDAY AFTERNOON.
LAKE WINDS...WINDS SHOULD AVERAGE 15-20 KNOTS ON LAKE MOULTRIE
TONIGHT...JUST BELOW LAKE WIND ADVISORY THRESHOLDS. IN THE WAKE
OF COLD FROPA SUNDAY...W/NW WINDS MAY INCREASE TO AVERAGE AROUND
20 KNOTS WITH GUSTS TO AT LEAST 25 KNOTS. PER COLLABORATION WITH
CAE...WILL DEFER DECISION REGARDING A LAKE WIND ADVISORY FOR
SUNDAY TO LATER FORECASTS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
BRIEF COOL-DOWN EXPECTED SUN NIGHT THROUGH MON NIGHT AS AN ARCTIC
HIGH BUILDS INTO THE AREA. MODEL GUIDANCE...ESPECIALLY THE
GFS...HAVE CHANGED DRAMATICALLY BETWEEN THE 00Z/08 AND THE 00Z/09
RUNS CONCERNING THE MID-WEEK SYSTEM. THE GFS NOW ONLY BRINGS AN OPEN
SHORTWAVE THROUGH THE AREA...WITH THE ENTIRE SYSTEM PUSHING OFFSHORE
BY WED AFTERNOON /AT LEAST 12 HOURS EARLIER THAN PREVIOUSLY
PROGGED/. THE ECMWF FEATURES A SLOWER...MORE SOUTHERN TRACK OF THE
UPPER ENERGY...KEEPING A GOOD CHANCE FOR RAIN IN THE AREA THROUGH
EARLY THU AFTERNOON. MOVED UP THE RAIN CHANCES ABOUT 12 HOURS...BUT
DID NOT REMOVE POPS AS SOON AS THE GFS WOULD HAVE US BELIEVE ON THE
TAIL END OF THE SYSTEM. STILL TOO MUCH UNCERTAINTY IN THE SFC LOW
TRACK AND AMOUNT OF OVERRUNNING CLOUDS/PRECIP AHEAD OF THE MAIN COLD
FRONT TO PIN DOWN THUNDERSTORM PROBABILITY.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL PERSIST THROUGH THE FIRST 24 HOUR TAF PERIOD.
GUSTY WINDS WILL DEVELOP THIS AFTERNOON AS A LOW PRESSURE SYSTEM
CONTINUES TO DEEPEN AND SHIFTS OVER NEW ENGLAND. WEST SOUTHWEST
WINDS GUSTING UP TO 18 TO 20 KNOTS ARE NOT OUT OF THE QUESTION FOR
BOTH TERMINALS. WINDS WILL HAVE A TOUGH TIME DECOUPLING TONIGHT
WITH A PINCHED GRADIENT DEVELOPING THIS EVENING...HOWEVER...LLWS
OF 30 TO 35 KTS AT 2K FT WILL BE A CONCERN AT BOTH TERMINALS AS A
DEVELOPING LLJ SWINGS AROUND THE SOUTHERN PERIPHERY OF THE LOW
PRESSURE SYSTEM TO OUR NORTH. SKIES ARE EXPECTED TO REMAIN CLEAR
TOMORROW AS WEST NORTHWEST WINDS INCREASE DURING THE LATE MORNING
TO EARLY AFTERNOON AS THE SFC BEGINS TO HEAT. BOTH TERMINALS ARE
EXPECTED TO SEE ANOTHER DAY OF GUSTY WINDS IN THE AFTERNOON
BETWEEN 20 TO 25 KNOTS.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED THROUGH
MONDAY. LOWER CIGS AND VSBYS COULD OCCUR WITHIN ANY PRECIPITATION
TUESDAY THROUGH THURSDAY.
&&
.MARINE...
WEST WINDS WILL INCREASE TO 15-20 KNOTS ACROSS THE COASTAL WATERS
TODAY...AND CLOSER TO 20 KNOTS ACROSS THE OUTER GEORGIA WATERS.
THINK WINDS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA OVER
AMZ374 THROUGH THIS AFTN SO PUSHED BACK THE START TIME OF THE
ADVISORY UNTIL 7 PM.
ACROSS SOUTH CAROLINA NEARSHORE WATERS...FREQUENT GUSTS TO AROUND
25 KNOTS WILL LIKELY BEGIN 10-20 NM OFF THE COAST THIS
EVENING...CONTINUING THROUGH SUNDAY EVENING...PROMPTING A SMALL
CRAFT ADVISORY FROM 7 PM THIS EVENING UNTIL MIDNIGHT SUNDAY
NIGHT/MONDAY MORNING. ACROSS CHARLESTON HARBOR AND THE GEORGIA
NEARSHORE WATERS...WINDS SHOULD REMAIN BELOW SCA THRESHOLDS TODAY
THROUGH TONIGHT. SUNDAY... WINDS...ESPECIALLY GUSTS...MAY INCREASE
INTO SCA TERRITORY ACROSS AMZ330-354...ESPECIALLY IN THE
AFTERNOON. A SMALL CRAFT ADVISORY MAY EVENTUALLY BE REQUIRED FOR
THESE AREAS...ESPECIALLY CHS HARBOR. CONDITIONS SHOULD IMPROVE
SOMEWHAT BY MONDAY.
THERE IS VERY LITTLE MODEL AGREEMENT OR CONSISTENCY CONCERNING THE
MID-WEEK STORM SYSTEM. THE LATEST 00Z GFS RUN LOOKS WAY TOO HIGH ON
SFC WINDS TUE NIGHT AND EARLY WED...SHOWING NEARLY 40 KT OVER
OFFSHORE GA WATERS. THIS IS BASED ON A STRANGE 1000 MB SFC LOW
TRACKING E THROUGH THE TN VALLEY. KEPT WINDS SIMILAR TO PREVIOUS
PACKAGE UNTIL SOME MODEL CONSISTENCY DEVELOPS. WED INTO THU...WILL
LIKELY NEED SMALL CRAFT ADVISORIES...MAINLY FOR SEAS.
&&
.FIRE WEATHER...
A DRY COLD FRONT WILL APPROACH THE AREA TODAY. WEST WINDS WILL
INCREASE AND BECOME GUSTY THIS AFTN BUT REMAIN BELOW CRITICAL
THRESHOLDS. ALSO...RELATIVE HUMIDITY MAY NOT QUITE REACH CRITICAL
LEVELS IN SOME AREAS...AS SLIGHTLY HIGHER DEWPOINTS CREEP INTO THE
REGION AHEAD OF THE FRONT. THUS...THE ONGOING FIRE DANGER STATEMENT
WILL SUFFICE FOR TODAY.
SUNDAY...IN THE WAKE OF AN INITIAL COLD FRONT...RAISED HIGH
TEMPERATURES AND LOWERED DEWPOINTS...RESULTING IN WIDESPREAD
RELATIVE HUMIDITIES 20-25 PERCENT. ALSO...MODEL GUIDANCE SUGGESTS
THAT WINDS WILL BE STRONGER THAN THOSE EXPECTED TODAY...WITH
CRITICAL WINDS AVERAGING 20-25 MPH WITH GUSTS TO AROUND 30 MPH
POSSIBLE. THUS...THE FIRE WEATHER WATCH CONTINUES FOR ALL
COUNTIES FOR SUNDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR GAZ087-088-099>101-114>119-137>141.
SC...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR SCZ040-042>045-047>051.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT EST
SUNDAY NIGHT FOR AMZ350-352.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 5 AM EST MONDAY
FOR AMZ374.
&&
RJB/DPBHazardous weather outlook, Feb 9, 4:54 AM EST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 454 AM EST SAT FEB 9 2008 GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-101000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 454 AM EST SAT FEB 9 2008 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-101000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 454 AM EST SAT FEB 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-101000- BERKELEY- 454 AM EST SAT FEB 9 2008 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. LAKE WINDS...IN THE WAKE OF A COLD FRONT SUNDAY...WEST TO NORTHWEST WINDS ON LAKE MOULTRIE WILL LIKELY INCREASE TO AVERAGE 20 KNOTS WITH GUSTS TO 25 KNOTS...ESPECIALLY IN THE AFTERNOON. A LAKE WIND ADVISORY MAY EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 9, 10:49 AM EST, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1049 AM EST SAT FEB 9 2008 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047>051- 092200- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... SAVANNAH...LUDOWICI...HINESVILLE...TOWNSEND...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 1049 AM EST SAT FEB 9 2008 ...FIRE DANGER STATEMENT... WEST WINDS WILL INCREASE TO AVERAGE AROUND 15 MPH WITH GUSTS AROUND 20 TO 25 MPH ACROSS SOUTHEAST GEORGIA...AND 15 TO 20 MPH WITH GUSTS TO AROUND 25 MPH ACROSS SOUTHERN SOUTH CAROLINA THIS AFTERNOON. MEANWHILE...RELATIVE HUMIDITY LEVELS WILL AVERAGE 25 TO 30 PERCENT ACROSS THE AREA AWAY FROM THE COAST. THIS COMBINATION OF GUSTY WINDS AND LOW HUMIDITIES ALONG WITH LOW FUEL MOISTURES WILL LEAD TO AN INCREASED FIRE DANGER ACROSS THE REGION THIS AFTERNOON. PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU CAN BURN TODAY. IF YOU DO BURN...YOU ARE ADVISED TO USE EXTREME CAUTION. RJB
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 4:46 AM EST | Fire Weather Watch | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 11 hr |
| Feb 9, 3:27 PM EST | Lake Wind Advisory | CHS | Berkeley | 36 hr |
Nearby
Red Flag Warnings in Georgia, 2008Red Flag Warnings in South Carolina, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.